Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 329, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 25, 2012, 8:38 PM CDT for 4 counties in Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2012, 8:38 PM CDT (01:38 UTC)
- Expired
- Sep 25, 2012, 9:30 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Marion County, IL
The radar
The Evansville,IN radar (KVWX), 136 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 5:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
755
WUUS53 KLSX 260138
SVRLSX
ILC005-027-051-121-260230-
/O.NEW.KLSX.SV.W.0329.120926T0138Z-120926T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
838 PM CDT TUE SEP 25 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHEASTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHWESTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 930 PM CDT
* AT 836 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEAVER
CREEK...AND MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
SALEM...TAMALCO...BOULDER...FAIRMAN...PATOKA...SHOBONIER...
KEYESPORT...PLEASANT MOUND...PITTSBURG...VERNON...TONTI AND ST.
PAUL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.
&&
LAT...LON 3898 8893 3862 8892 3863 8939 3888 8940
TIME...MOT...LOC 0138Z 265DEG 36KT 3874 8935
HAIL...1.00IN
WIND...60 MPH
$$
BRITT2 follow-up statements
978
WWUS53 KLSX 260158
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
858 PM CDT TUE SEP 25 2012
ILC005-027-051-121-260230-
/O.CON.KLSX.SV.W.0329.000000T0000Z-120926T0230Z/
MARION IL-FAYETTE IL-BOND IL-CLINTON IL-
858 PM CDT TUE SEP 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CLINTON...SOUTHEASTERN BOND...SOUTHWESTERN FAYETTE AND NORTHWESTERN
MARION COUNTIES UNTIL 930 PM CDT...
AT 854 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PATOKA...AND
MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
SALEM...SHOBONIER...TONTI AND ST. PAUL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.
&&
LAT...LON 3898 8893 3862 8892 3863 8939 3888 8940
TIME...MOT...LOC 0158Z 265DEG 36KT 3876 8909
HAIL...1.00IN
WIND...60 MPH
$$
BRITT588 WWUS53 KLSX 260221 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 921 PM CDT TUE SEP 25 2012 ILC005-027-051-121-260231- /O.EXP.KLSX.SV.W.0329.000000T0000Z-120926T0230Z/ MARION IL-FAYETTE IL-BOND IL-CLINTON IL- 921 PM CDT TUE SEP 25 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON... SOUTHEASTERN BOND...SOUTHWESTERN FAYETTE AND NORTHWESTERN MARION COUNTIES WILL EXPIRE AT 930 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT. LAT...LON 3898 8893 3862 8892 3863 8939 3888 8940 TIME...MOT...LOC 0221Z 265DEG 36KT 3878 8880 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 6:40 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 25, 6:40 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 640 PM CDT TUE SEP 25 2012 .SHORT TERM... ISSUED AT 354 PM CDT TUE SEP 25 2012 (LATE THIS AFTERNOON AND TONIGHT) THE PRIMARY FCST ISSUE FOR LATE THIS AFTN AND TONIGHT IS CONVECTIVE TRENDS. ONGOING ISO-SCT CONVECTION MAY INCREASE IN COVERAGE LATER THIS AFTN...ESPECIALLY ACROSS SRN MO AND SRN IL WHERE DECREASED CLOUD COVER WAS CONTRIBUTING TO MLCAPE VALUES IN EXCESS OF 2000 J/KG WITH LITTLE CINH NOTED ON SPC MESOANALYSIS PAGE AT 19Z. ALTHOUGH ADDITIONAL DVLPMT HAS BEEN SLOW TO INITIATE...INSTABILITY AND SHEAR PARAMETERS WILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS. A CDFNT/QUASISTATIONARY BDRY WAS LOCATED ACROSS NRN MO AND SRN IA AT 20Z. SIMILAR TO YDY...MODELS DEPICT A BROAD SWLY LLJ DVLPG OVERNIGHT AND BECOMING ORIENTED NEARLY PARALLEL TO THIS BDRY ALONG WITH PW VALUES OF 1.3 TO 1.5 INCHES...CORFIDI VECTORS POINTED UPSTREAM BY 03Z WED...AND SEVERAL HUNDRED J/KG OF MUCAPE THROUGH 12Z WED. THIS CONFIGURATION WILL LEAD TO AN ELONGATED AREA OF PCPN NEAR THE QUASISTATIONARY BDRY WITH CONVECTIVE ELEMENTS CONTINUOUSLY DVLPG AND MOVING ENEWD WITHIN THE OVERALL BAND OF PCPN. PCPN SHOULD PERSIST INTO AT LEAST PART OF TOMORROW MORNING. KANOFSKY && .LONG TERM... ISSUED AT 354 PM CDT TUE SEP 25 2012 (WEDNESDAY THROUGH TUESDAY) WIDESPREAD CONVECTION EXPECTED ON WED WITH HEAVY RAINFALL POSSIBLE AS FRONT SINKS SLOWLY SWD THROUGH OUR AREA. WEAK SHORTWAVES WILL ALSO BE MOVING EWD THROUGH OUR AREA WITH THE MODELS DEPICTING UPPER LEVEL DIVERGENCE OVER THE FORECAST AREA AS WELL IN RIGHT ENTRANCE REGION OF UPPER LEVEL JET STREAK OVER THE GREAT LAKES REGION. AS THE SYNOPTIC FRONT ALONG WITH ANY EFFECTIVE BOUNDARIES FROM MCS ACTIVITY OR SMALL CONVECTIVE CLUSTERS SHIFTS SLOWLY SWD THE POTENTIAL FOR CONVECTION SHOULD GRADUALLY SHIFT SWD WED NGT. BY THU MRNG THE NEARLY E-W FRONT SHOULD SHIFT SWD INTO SRN MO AND SRN IL. ON THU MOST OF THE PRECIPITATION SHOULD BE CONFINED TO SERN MO AND SWRN IL WITH A SFC RIDGE EXTENDING FROM THE GREAT LAKES REGION SW INTO NERN MO. ON THU NGT AND FRI THE ECMWF MODEL SHIFTS THE FRONT BACK NWD A TAD AS A SHORTWAVE APPROACHES AND RAMPS UP CONVECTION AGAIN FROM LATE THU NGT THROUGH FRI. THE GFS KEEPS THE FRONT SHIFTING SLOWLY SWD AND CONFINES THE PRECIPITATION TO SERN MO AND SWRN IL THU NGT AND FRI WITH LIGHTER QPF THAN THE ECMWF. WILL PUT THE HIGHEST POPS THU NGT AND FRI OVER THE SRN PORTION OF OUR FORECAST AREA BUT WILL KEEP LESSER POPS FURTHER N DUE TO THE UNCERTAINTY WITH THE PROGRESSION OF THE FRONT AND THE NWD EXTENT OF THE CONVECTION. MAY STILL HAVE LINGERING SHOWERS ACROSS SERN MO AND SWRN IL FRI NGT...BUT BY SAT THE FRONT SHIFTS WELL S OF OUR AREA AS MID-UPPER LEVEL TROFFING DEVELOPS OVER THE GREAT LAKES REGION. WITH N-NWLY MID-UPPER LEVEL FLOW OVER THE AREA THIS WEEKEND ALONG WITH WEAK SFC RIDGING THE WEEKEND SHOULD BE DRY AND FAIRLY COOL. THE ECMWF MODEL IS COOLER EARLY NEXT WEEK...MON AND TUE AS IT DEVELOPS ANOTHER UPPER LEVEL TROUGH JUST S OF OUR AREA ...WHILE THE GFS MOVES THE UPPER TROUGH E OF OUR AREA AND DEVELOPS UPPER LEVEL RIDGING OVER THE NRN PLAINS. IN EITHER CASE THE DRY WEATHER SHOULD CONTINUE FOR THE REST OF THE EXTENDED FORECAST. GKS && .AVIATION... ISSUED AT 633 PM CDT TUE SEP 25 2012 SCATTERED SHOWERS AND THUNDERSTORMS WILL PERIODICALLY AFFECT KCOU/KSUS/KCPS THROUGH THE OVERNIGHT HOURS AND INTO TOMORROW. PCPN IS ASSOCIATED WITH A STALLED FRONTAL BOUNDARY LOCATED ACROSS MO/IL. KUIN IS EXPECTED TO REMAIN NORTH OF THE PCPN. CIG AND VIS RESTRICTIONS ARE EXPECTED WHEN THE HEAVIER PRECIP CORES MOVE OVER THE TERMINALS. SPECIFICS FOR KSTL...SCATTERED SHOWERS AND THUNDERSTORMS WILL PERIODICALLY AFFECT THE TERMINAL THROUGH THE OVERNIGHT HOURS AND INTO TOMORROW. CIG AND VIS RESTRICTIONS ARE EXPECTED WHEN THE HEAVIER PRECIP CORES MOVE OVER THE TERMINALS. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 25, 5:13 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 513 PM CDT TUE SEP 25 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 513 PM CDT TUE SEP 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO CONTINUE TONIGHT. SOME THUNDERSTORMS WILL BE SEVERE PRODUCING TORNADOES...LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH FRIDAY NIGHT. ON WEDNESDAY AFTERNOON...A FEW OF THE STRONGER STORMS COULD PRODUCE HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. TILLY
In the hours before
Local storm report, Sep 25, 7:58 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
758 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL MOSCOW MILLS 38.95N 90.92W
09/25/2012 M0.88 INCH LINCOLN MO TRAINED SPOTTER
&&
FUCHSLocal storm report, Sep 25, 8:01 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
801 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL HILLSBORO 38.23N 90.57W
09/25/2012 M0.70 INCH JEFFERSON MO AMATEUR RADIO
DIME SIZE HAIL AND WINDS UP TO 30 MPH AT HIGHWAYS 21
AND A.
&&
FUCHSLocal storm report, Sep 25, 8:08 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
808 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG FAIRVIEW HEIGHTS 38.60N 90.00W
09/25/2012 ST. CLAIR IL TRAINED SPOTTER
LARGE TREE DOWN ON COUNTRY SIDE STREET IN FAIRVIEW
HEIGHTS.
&&
FUCHSLocal storm report, Sep 25, 8:12 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
812 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL OLIVETTE 38.67N 90.38W
09/25/2012 E0.70 INCH ST. LOUIS MO TRAINED SPOTTER
&&
KARLZLocal storm report, Sep 25, 8:13 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
813 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 3 W FESTUS 38.22N 90.46W
09/25/2012 E50 MPH JEFFERSON MO TRAINED SPOTTER
40-50 MPH WIND GUST WITH THE THUNDERSTORMS.
&&
FUCHSLocal storm report, Sep 25, 8:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
830 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL 2 E PIERRON 38.78N 89.53W
09/25/2012 M0.50 INCH BOND IL AMATEUR RADIO
AT JAMESTOWN ROAD AND ROUTE 143.
&&
FUCHSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:05 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 40 min |
| Sep 25, 7:29 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Washington | 46 min |
| Sep 25, 8:11 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 34 min |
| Sep 25, 8:13 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 47 min |
| Sep 25, 8:59 PM CDT | Flash Flood Warning | LSX | Clinton, Washington | 6 hr |
| Sep 26, 3:01 AM CDT | Flash Flood Warning | LSX | Clinton, Marion, Washington | 6 hr |
| Sep 26, 9:08 AM CDT | Areal Flood Warning | LSX | Clinton, Marion, Washington | 12 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.